Alert archive / Connecticut / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 32, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at May 18, 2000, 6:45 PM EDT for Southeastern Connecticut Planning Region, Connecticut. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2000, 6:45 PM EDT (22:45 UTC)
- Expired
- May 18, 2000, 7:30 PM EDT
- In force
- 45 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 182247
SVRNYC
CTC011-182330-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
645 PM EDT THU MAY 18 2000
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
IN SOUTHERN CONNECTICUT...
NEW LONDON...
* UNTIL 730 PM EDT...
* AT 645 PM EDT SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHWEST OF LEBANON TO 9 MILES WEST OF
COLCHESTER TO 17 MILES SOUTHWEST OF COLCHESTER...MOVING EAST AT
55 MPH.
* SEVERE THUNDERSTORMS SHOULD BE IN
THE VICINITY OF...
LEBANON AROUND 650 PM EDT...
SALEM AROUND 655 PM EDT...
CENTRAL WATERFORD...NORWICH...PRESTON...ORIENT POINT AROUND 705 PM
EDT...
GROTON...NEW LONDON...PLUM ISLAND AROUND 710 PM EDT...
MYSTIC AROUND 715 PM EDT...
DOWNED TREES...WIND GUSTS TO 70 MPH AND HAIL TO NEAR 1 INCH HAVE
BEEN REPORTED WITH THIS LINE OF STORMS UPSTREAM.
$$
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN UPTON NY.
LAT...LON 4181 7254 4105 7230 4046 7230 40h51 7182
4110 7182 4186 7193What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 2:40 PM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, May 18, 2:40 PM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
240 PM EDT THU MAY 18 2000
ALL FORECASTS DELAYED UNTIL 400 PM.
FRONT IS NOW INTO UPSTATE NY. LINE OF TSTMS HAS DEVELOPED SLIGHTLY
AHEAD OF THE FRONT. AIR FEEDING THE STORMS IS MODERATELY UNSTABLE
WITH DEW POINTS MAINLY IN THE 50S. STILL WAITING TO SEE IF ANYTHING
IS GOING TO POP THROUGH THE CAP IN EASTERN PA WITH THE 80 TO 85
TEMPS AND MID 60 DEW POINTS. LI IN THIS REGION ARE -4 TO -5...BUT
THE CAP CONTINUES TO HOLD. THINKING IS THAT IT WILL CONTINUE TO DO
SO. THUS NOT INCLUDING A REST OF TODAY.
FRONT EXPECTED THROUGH REGION...AROUND MIDNIGHT. WILL CONTINUE WITH
THE CATEGORICAL POP.
LONGER TERM...NCEP MODELS ARE NOT THAT CONSISTENT WITH THE WAVES
ALONG THE FRONT. NCEP/S DISCUSSION FAVORS THE AVN WITH THE SHORTWAVE
COMING OUT OF THE ROCKIES THAT WOULD BE IN HERE FOR SUNDAY. ETA
KEEPS US IN THE NE FLOW INTO SATURDAY.
MARINE...WILL KE%EP THE GALE FOR A WHILE.
.OKX...GALE WARNING...ATLANTIC CSTL WATERS SOUTH OF LI ANZ355-353-350
SMALL CRAFT ADVISORY LI SOUND AND NY HARBOR ANZ330-335-338.
TONGUEIn the hours before
Special weather statement, May 18, 4:20 PM EDT, 2 hours 25 minutes before
CTZ005>012-NJZ002>006-011-NYZ067>081-190230- SEVERE WEATHER OUTLOOK FOR EXTREME SOUTHEAST NEW YORK... NORTHEAST NEW JERSEY AND SOUTHERN CONNECTICUT NATIONAL WEATHER SERVICE NEW YORK NY 420 PM EDT THU MAY 18 2000 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 8 PM FOR ORANGE AND PUTNAM COUNTIES IN NEW YORK STATE...AND UNTIL 10 PM FOR THE STATE OF CONNECTICUT. A COLD FRONT MOVING SOUTHEAST ACROSS NEW YORK STATE IS GENERATING A LONG LINE OF POTENTIALLY SEVERE THUNDERSTORMS. THESE STORMS ARE JUST AHEAD OF A COLD FRONT THAT WILL USHER IN MUCH COOLER ARE FOR THE REGION ON FRIDAY. THE LINE OF THUNDERSTORMS IS EXPECTED TO BE INTO ORANGE AN PUTNAM COUNTIES AS WELL AS NORTHWESTERN CONNECTICUT BETWEEN 5 AND 6 PM. THE THUNDERSTORMS WILL MOVE INTO NEW YORK CITY AND THE REST OF CONNECTICUT BETWEEN 6 AND 8 PM. THE LAST AREA AFFECT BY THESE STORMS WILL ME LONG ISLAND WHICH CAN ANTICIPATE THE THUNDERSTORMS BETWEEN 8 AND 10 PM. THE PRIMARILY THREAT OF SEVERE WEATHER FROM THESE STORMS IS STRONG GUSTY WINDS. THE GREATEST POTENTIAL FOR SEVERE WEATHER IS TO THE NORTH AND WEST OF NEW YORK CITY...AS WELL AS OVER INTERIOR CONNECTICUT. THE COLD FRONT WILL SLIDE SOUTH OF THE REGION OVERNIGHT LEAVING THE AREA IN A COOL AND DAMP AIRMASS FOR FRIDAY. TEMPERATURES ON FRIDAY WILL BE 15 TO AS MUCH AS 25 DEGREES COLDER THAN TODAY. IN ADDITION TO THE COOL TEMPERATURES...CLOUDS...ALONG WITH PERIODS OF LIGHT RAIN AND DRIZZLE WILL BE THE RULE. BY SATURDAY...THE FRONT SHOULD PRESS FAR ENOUGH TO THE SOUTH AND EAST TO ALLOW FOR CLEARING. JST
Local storm report, May 18, 6:02 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
602 PM EDT THU MAY 18 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM MIDDLETOWN NY WIND DAMAGE
05/18/00 ORANGE TREES DOWN WITH MULTIPLE
VEHICLE ACCIDENTS REPORTED
BY A SPOTTER
0530 PM CORNWALL NY WIND DAMAGE
05/18/00 ORANGE WIRES DOWN WITH POWER
OUTAGES REPORTED BY A
SPOTTER
0540 PM HUGUENOT NY .75 INCH HAIL
05/18/00 ORANGE HAIL REPORTED BY A SPOTTER
0550 PM MAYBROOK NY .88 INCH HAIL
05/18/00 ORANGE NICKEL HAIL REPORTED IN
MAYBROOK, CHESTER,
WOODBURY COMMONS REPORTED
BY SPOTTERS
GCoLocal storm report, May 18, 6:11 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
611 PM EDT THU MAY 18 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM MIDDLETOWN NY WIND DAMAGE
05/18/00 ORANGE TREES DOWN WITH MULTIPLE
VEHICLE ACCIDENTS REPORTED
BY A SPOTTER
0530 PM CORNWALL NY WIND DAMAGE
05/18/00 ORANGE WIRES DOWN WITH POWER
OUTAGES REPORTED BY A
SPOTTER
0540 PM HUGUENOT NY .75 INCH HAIL
05/18/00 ORANGE HAIL REPORTED BY A SPOTTER
0550 PM MAYBROOK NY .88 INCH HAIL
05/18/00 ORANGE NICKEL HAIL REPORTED IN
MAYBROOK, CHESTER,
WOODBURY COMMONS REPORTED
BY SPOTTERS
0550 PM KENT CLIFFS NY .75 INCH HAIL
05/18/00 PUTNAM HAIL REPORTED BY A SPOTTER
0600 PM DANBURY CT 70 MPH TSTM GUST
05/18/00 FAIRFIELD WIND GUShT TO 70 MPH WITH
LARGE HAIL REPORTED BY A
SPOTTERLocal storm report, May 18, 6:32 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
231 PM EDT WED MAY 17 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0813 AM UPTON NY
05/18/00 SUFFOLK TEST MESSAGE!!
0832 AM UPTON NY
05/18/00 SUFFOLK TEXT
0856 AM UPTON NY
05/18/00 SUFFOLK TEST MESSAGE
1142 AM UPTON NY
05/18/00 SUFFOLK TEST MESSAGE
1259 PM UPTON NY
05/18/00 SUFFOLK TEST MESSAGE
0106 PM UPTON NY
05/18/00 SUFFOLK TEST MESSAGE
0133 PM NY
05/18/00 SUFFOLK
0957 PM BRONX NY
05/18/00 BRONX TEST TEST 9 TESTThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 5:46 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 44 min |
| May 18, 6:06 PM EDT | Severe Thunderstorm Warning | OKX | Naugatuck Valley Planning Region | 54 min |
| May 18, 6:22 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region | 38 min |
| May 18, 6:27 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 33 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.